MicroVention, Inc. Nanoparasol, Peel Away; Temporary Carotid Catheter for Embolic Capture
Back to Search Results |
| Model Number |
PNP6514C-190-01 |
| Medical Device Problem Codes |
Retraction Problem (1536); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/02/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during the carotid procedure, the nanoparasol was properly prepared and loaded the epd with the 0.014" guidewire in accordance with the instructions for use (ifu) and placed in the ica, with the epd successfully positioned.While peeling off the green protection tube, the epd was successfully opened, and the green protection tube was taken out.After loosening the torquer, the user advanced the dilation balloon catheter, he felt significant resistance and he found that the nanoparasol was closed.At that point, the users noticed a different tactile sensation and continued peeling the remaining 30cm protection catheter tube.They experienced some resistance and, based on the nanoparasol demonstration video, believed that the entire protection tube should be removable.However, when they continued to pull the tube, it fractured.He noticed that a portion of the protection tube was broken and left in the body (still in the nanop wire).The user was initially unaware that part of the protection tube remained within the guidewire.Upon further inspection, the user identified that the distal 30cm portion was still inside the 0.014" wire.The whole entire nanop system "[remaining nanop protection tube]" was carefully taken out including the broken part (around 30cm) and confirmed via x-ray.And the procedure proceeded with other epd device.The patient remained stable throughout and following the carotid procedure with no reported complications, and no adverse events were reported.
Additional Manufacturer Narrative
Investigation findings:
without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Without imaging, the investigation cannot further verify if the event occurred as described, nor could the investigation further evaluate the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review:
a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review:
based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Ifu review (additional information can be found in the ifu):
warnings:
the nanoparasol¿ eps is intended for one time use only.Do not re-sterilize and/or reuse it because it can potentially result in compromised device performance and risk of cross contamination.Introduce and advance devices slowly to prevent the embolism or trauma to the vasculature.Do not oversize or undersize the filter relative to the selected vessel diameter.This may result inadequate vessel wall apposition or incomplete deployment of the filter.Undersizing or oversizing could cause no-flow or slow flow and/or embolism of debris.Minimize movement of the nanoparasol¿ eps after initial placement.Excessive movement of the capture delivery wire may lead to embolization of debris, and vessel and/or device damage.Torqueing the capture delivery wire against resistance may cause filter damage, wire damage, delivery tip separation and wire whipping.Do not attempt to reposition or remove the capture delivery wire without the use of the retrieval catheter.This may lead to embolization of debris, and vessel and/or device damage.Epd deployment:
7.Before deploying the epd filter, identify the desired stent location and ensure that there is adequate distance between the proximal tip of the filter element and the most distal tip of the interventional device to be introduced over the filter delivery wire to avoid contact during the procedure.The appropriate distance should be 2.5cm between the distal tip of the interventional device and proximal end of the filter.8.While maintaining position of the torque device, deploy the filter by pulling on the delivery catheter.Warning: do not attempt to recapture or reposition the filter with the delivery catheter once the filter deployment has been initiated.If there is a need to change the position of filter, retrieve it using the retrieval catheter and use a new nanoparasol system.9.Verify that the filter is fully expanded and apposed to the vessel wall by visually confirming markers.10.Completely remove the delivery catheter by continuing to withdraw the delivery catheter until the catheter is completely peeled through the torque device.Be sure to minimize epd system movement.Warning: a change in resistance may be felt when the rapid exchange (rx) port is peeled through the torque device.If the catheter begins to stretch or breaks while peeling, follow the steps below
1.Loosen the torque device and stabilize the epd delivery capture wire.2.Carefully remove the torque device and delivery catheter as one unit by sliding them over the delivery capture wire.Use caution to minimize epd filter movement.11.Loosen the torque device and remove from the capture delivery wire before using any interventional devices.Investigation conclusion:
the physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.